Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 285, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 28, 2007, 4:57 PM CDT for Pecos County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 4:57 PM CDT (21:57 UTC)
- Expired
- May 28, 2007, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 123 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:00 PM CDT | HAIL 0.75 | Fort Stockton, TX | DURATION 4 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 282157 SVRMAF TXC371-282300- /O.NEW.KMAF.SV.W.0285.070528T2157Z-070528T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS... * UNTIL 600 PM CDT * AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FORT STOCKTON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... FORT STOCKTON... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3108 10265 3081 10259 3082 10301 3100 10304 $$
2 follow-up statements
000 WWUS54 KMAF 282232 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 531 PM CDT MON MAY 28 2007 TXC371-282300- /O.CON.KMAF.SV.W.0285.000000T0000Z-070528T2300Z/ PECOS TX- 531 PM CDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL PECOS COUNTY... AT 529 PM CDT...LOCAL LAW ENFORCEMENT REPORTED PENNY SIZE HAIL FALLING WITH A STORM JUST NORTH OF FORT STOCKTON...MOVING EAST AT 15 MPH. DAMAGING WINDS ARE ALSO POSSIBLE WITH THIS STORM. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL PECOS COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3108 10265 3081 10259 3082 10301 3100 10304 $$
000 WWUS54 KMAF 282233 CCA SVSMAF SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 531 PM CDT MON MAY 28 2007 TXC371-282300- /O.COR.KMAF.SV.W.0285.000000T0000Z-070528T2300Z/ PECOS TX- 531 PM CDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL PECOS COUNTY... AT 500 PM CDT...LOCAL LAW ENFORCEMENT REPORTED PENNY SIZE HAIL FALLING WITH A STORM JUST NORTH OF FORT STOCKTON...MOVING EAST AT 15 MPH. DAMAGING WINDS ARE ALSO POSSIBLE WITH THIS STORM. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL PECOS COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3108 10265 3081 10259 3082 10301 3100 10304 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:52 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 28, 1:52 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT MON MAY 28 2007 .DISCUSSION... A MOIST AND POTENTIALLY WET PATTERN CONTINUES THROUGH THE WEEK IN THE PLAINS. MOST SIGNIFICANT RAINFALL CHANCES ARE THIS AFTERNOON AND OVERNIGHT. ABUNDANT MOISTURE IS AVAILABLE EAST OF THE MOUNTAINS WITH DEWPOINTS IN THE 50S AND 60S AND SATELLITE ESTIMATED PRECIPITABLE WATER EXCEEDING AN INCH. UPPER LOW SHOWN ON WATER VAPOR SATELLITE IMAGERY DROPPING INTO SOUTHEAST NEW MEXICO IS EXPECTED TO HELP DESTABILIZE THE ATMOSPHERE AND ENHANCE LIFT THIS AFTERNOON AND EVENING FROM SOUTHEAST NEW MEXICO THROUGH THE PERMIAN BASIN. THUNDERSTORMS FORMING ON THE MOUNTAINS OF TEXAS AND NEW MEXICO ALREADY THIS AFTERNOON ARE LIKELY TO EXPAND IN COVERAGE AND EVOLVE INTO A CONVECTIVE SYSTEM...BRINGING RAINFALL TO MOST OF THE AREA ALONG AND EAST OF THE MOUNTAINS. AFTERNOON CAPES ARE ESTIMATED TO EXCEED 2000 J KG-1 WITH CONVECTIVE INHIBITION ERRODING UNDER GOOD SUNSHINE. STRONG UPDRAFTS WILL BE SUPPORTED...THOUGH BULK SHEARS AROUND 30 KNOTS WILL RESULT IN MAINLY SHORT LIVED SUPERCELL STRUCTURES. ISOLATED SEVERE HAIL IS POSSIBLE. BIGGER THREAT WILL BE FLASH FLOODING. THOUGH MOST AREAS CAN EXPECT LESS THAN AN INCH OF RAIN...THERE WILL BE ISOLATED AMOUNTS EXCEEDING 2 INCHES. COVERAGE OF EXCESSIVE RAINFALL IS EXPECTED TO BE LIMITED...SO WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME. TUESDAY AFTERNOON...SOUTHWEST WINDS WILL LIKELY SCOUR OUT LOW LEVEL MOISTURE ACROSS ALL BUT THE EASTERN PARTS OF THE FORECAST AREA. THOUGH SHORTWAVE RIDGING WILL LIKELY INHIBIT CONVECTION SOMEWHAT... CONVERGENCE ON DRYLINE MAY BE SUFFICIENT TO SUPPORT THUNDERSTORMS FROM THE LOW ROLLING PLAINS TO THE BIG BEND. ONCE AGAIN... SHEAR WILL BE A LIMITING FACTOR WHERE THUNDERSTORMS DO MANAGE TO FIRE. ANOTHER COLD FRONT IS EXPECTED TO ENTER WEST TEXAS AND SOUTHEAST NEW MEXICO EARLY WEDNESDAY. CURRENT BEST GUESS IS THAT FRONT WILL STALL OUT SOMEWHERE EAST OF THE PECOS RIVER WEDNESDAY. SIGNIFICANT UNCERTAINLY ENTERS THE FORECAST AT THAT POINT AS THERE IS SIGNIFICANT DIVERGENCE AMONG MODELS WITH RESPECT TO SURFACE FRONT AND UPPER FORCING. THE DEGREE TO WHICH CONVECTION NEAR THE FRONT DISPLACES THE BOUNDARY SOUTHWARD IS ALSO UNCERTAIN. FOR NOW... WILL GO WITH A SOMEWHAT STATIONARY FRONT SCENARIO. MOISTURE AND CONVERGENCE NEAR THE FRONT WILL CONTINUE RAIN CHANCES THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 84 63 91 64 / 30 70 20 30 CARLSBAD NM 91 59 96 61 / 40 10 0 20 DRYDEN TX 86 62 92 65 / 30 40 20 20 FORT STOCKTON TX 88 59 95 61 / 40 40 10 20 GUADALUPE PASS TX 86 63 92 63 / 30 10 0 10 HOBBS NM 84 57 96 59 / 50 30 10 30 MARFA TX 81 51 87 51 / 40 20 10 20 MIDLAND INTL AIRPORT TX 85 60 92 62 / 40 60 10 30 ODESSA TX 86 60 93 62 / 40 60 10 30 WINK TX 90 60 100 63 / 50 40 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05
Hazardous weather outlook, May 28, 12:59 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1259 PM CDT MON MAY 28 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1259 PM CDT MON MAY 28 2007 /1159 AM MDT MON MAY 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA. EXPECT MUCH OF THE ACTIVITY TO MOVE ACROSS SOUTHEAST NEW MEXICO AND THROUGH THE NORTHERN/CENTRAL PERMIAN BASIN...HOWEVER THE REMAINDER OF THE FORECAST AREA WILL LIKELY SEE CONVECTION AS WELL. PRIMARY THREATS WILL BE HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL. EXPECT LOCALIZED FLASH FLOODING TO BE A CONCERN AS WELL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGHOUT MUCH OF THE WEEK...WITH SATURATED GROUNDS...FLASH FLOODING WILL CONTINUE TO BE AN ISSUE WITH ANY ISOLATED HEAVY SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
In the hours before
Special weather statement, May 28, 2:14 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT MON MAY 28 2007 TXZ074-282015- DAVIS/APACHE MOUNTAINS AREA- 214 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME NORTH CENTRAL BREWSTER COUNTY AT 214 PM CDT...MOVING EAST AT 5 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, May 28, 3:59 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CDT MON MAY 28 2007 TXZ058-059-282200- LOVING-REEVES COUNTY AND UPPER TRANS PECOS- 359 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON... NORTHWESTERN REEVES AND WESTERN LOVING COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES WEST OF RED BLUFF AT 359 PM CDT...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT ORLA AND FARM TO MARKET ROAD 652 IN EXTREME EASTERN CULBERSON...EXTREME NORTHERN REEVES...AND EXTREME WESTERN LOVING COUNTIES. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| May 28, 3:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| May 28, 5:05 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| May 28, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 35 min |
| May 28, 6:51 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.